Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 417, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 5:45 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 5:45 AM CDT (10:45 UTC)
- Expired
- Jun 15, 2008, 6:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 151045 SVRTSA OKC113-147-151130- /O.NEW.KTSA.SV.W.0417.080615T1045Z-080615T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 545 AM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 630 AM CDT * AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HULAH AND WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COPAN. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9582 3684 9584 3693 9607 3700 9605 TIME...MOT...LOC 1045Z 263DEG 2KT 3696 9601 $$
2 follow-up statements
000
WWUS54 KTSA 151109
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT SUN JUN 15 2008
OKC147-151130-
/O.CON.KTSA.SV.W.0417.000000T0000Z-080615T1130Z/
WASHINGTON OK-
609 AM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WASHINGTON COUNTY...
AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR COPAN AND WAS
DRIFTING SLOWLY EAST.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COPAN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3700 9582 3685 9584 3684 9585 3689 9597
3689 9598 3690 9598 3690 9599 3690 9601
3700 9600
TIME...MOT...LOC 1109Z 263DEG 2KT 3695 9599
$$000
WWUS54 KTSA 151121
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 AM CDT SUN JUN 15 2008
OKC147-151131-
/O.EXP.KTSA.SV.W.0417.000000T0000Z-080615T1130Z/
WASHINGTON OK-
621 AM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
630 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3700 9582 3685 9584 3684 9585 3689 9597
3689 9598 3690 9598 3690 9599 3690 9601
3700 9600
TIME...MOT...LOC 1121Z 263DEG 2KT 3695 9598
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 3:03 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 303 AM CDT SUN JUN 15 2008 .DISCUSSION... QUIET NIGHT FOR A CHANGE OVER THE FA. EXPECT SETTLED WEATHER FOR MOST OF TODAY...HOWEVER AS HAS BEEN HINTED AT THE LAST SEVERAL MODEL RUNS...MCS QUICKLY DEVELOPS ACROSS THE HIGH PLAINS BY THIS AFTERNOON AND BE ON A FAST...DUE SOUTH TRACK TOWARDS ERN OK AND NW AR BY THIS EVENING. A QUICK FORWARD PROPAGATION SUGGESTS A DAMAGING WIND POTENTIAL ALONG THE LEADING EDGE OF THE COMPLEX. WHILE MODEL QPF TOTALS ARE HIGH...CURRENT THINKING IS THE FAST FORWARD SPEED MAY LIMIT RAINFALL AMOUNTS. IN SHORT...WILL HOLD OFF ON ISSUING ANY FFA FOR NOW. HOWEVER...GIVEN LOWER FFG VALUES ACROSS PARTS OF NE OK...IT BEARS CONSIDERATION WITH THE 12Z MODEL RUN. COMPLEX BEGINS WEAKENS AS IT DROPS INTO SOUTHEAST OK/SW AR LATE TONIGHT. A SURFACE BOUNDARY WILL ALSO ENTER THE REGION BEHIND THE MCS AND WILL SLOW OR STALL ACROSS SE OK OR NRN TX MONDAY AND MONDAY NIGHT. THIS BOUNDARY...COMBINED WITH A 30 KNOT LOW LEVEL JET NOSING INTO SW OKLAHOMA WILL SET THE STAGE FOR ADDITIONAL CONVECTION. PERSISTENT NW UPPER FLOW TO CONTINUE INTO THE END OF THE WEEK. THIS AND ANY LINGERING SURFACE BOUNDARIES WILL MAINTAIN THUNDERSTORM CHANCES THROUGH MOST OF THE EXTENDED. FINALLY... THE UPPER RIDGE BUILDS NORTH BEGINNING AT THE END OF THE WORK OR EARLY NEXT WEEKEND...SO WILL KEEP DRY. TEMPWISE...WILL LIKELY ERR ON THE COOL SIDE OF MOS FOR JUST ABOUT ALL PERIODS AS RAIN COOLED AIR AND CLOUD COVER WILL HOLD TEMPS IN CHECK. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 68 86 64 / 20 50 30 50 FSM 95 69 91 66 / 0 60 30 40 MLC 95 70 91 68 / 0 20 20 50 BVO 93 67 85 63 / 20 60 30 50 FYV 91 65 84 61 / 10 80 30 40 BYV 91 64 84 60 / 10 80 30 30 MKO 93 70 88 65 / 0 50 30 50 MIO 92 65 85 61 / 20 80 30 40 F10 94 70 88 66 / 0 40 30 50 HHW 96 72 94 71 / 0 20 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....23
In the hours before
Special weather statement, Jun 15, 4:46 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 AM CDT SUN JUN 15 2008
OKZ054>056-151030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
446 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 446 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HULAH...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...HULAH...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3699 9571 3675 9565 3681 9612 3699 9609
TIME...MOT...LOC 0946Z 276DEG 20KT 3689 9599The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:13 AM CDT | River Flood Warning | TSA | Ottawa | 26 hr |
| Jun 15, 4:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 15, 5:03 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Jun 15, 5:48 AM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Jun 15, 6:17 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 15, 6:18 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jun 15, 6:33 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 57 min |
| Jun 15, 6:41 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 15, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 15, 7:07 AM CDT | Special Weather Statement | TSA | Craig | 38 min |
| Jun 15, 7:22 AM CDT | Special Weather Statement | TSA | Cherokee | 53 min |
| Jun 15, 7:43 AM CDT | Special Weather Statement | TSA | Mayes | 62 min |
| Jun 15, 7:48 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 57 min |
| Jun 15, 7:52 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 53 min |
| Jun 15, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| Jun 15, 8:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Jun 15, 9:23 AM CDT | Special Weather Statement | TSA | Sequoyah | 52 min |
| Jun 15, 9:36 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 39 min |
| Jun 15, 12:19 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more | 28 hr |
| Jun 15, 2:39 PM CDT | River Flood Warning | TSA | Nowata | 18 hr |
| Jun 15, 5:57 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| Jun 15, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 67 min |
| Jun 15, 6:58 PM CDT | Flash Flood Warning | TSA | Ottawa | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.